# SDR REX2005F00031

- Difficulty date: May 30, 2005
- Submitted: August 26, 2005
- Operation: Air carrier
- Aircraft: N8940E
- Make and model: Cndair CL6002B19
- Aircraft serial: 7940
- Engine: Ge CF343B1
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Damaged
- Location: Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

(REF NR: 05-072)  ON DECENT, THE RT ENGINE OIL PRESSURE WARNING ILLUMINATED.  THE FLIGHT CREW NOTED THAT THE INDICATED PRESSURE WAS LOW, BUT STILL IN THE GREEN ARC.  FLIGHT CREW REVIEWED QRH PROCEDURES FOR A POSSIBLE ENGINE FAILURE.  MINUTES LATER THE OIL PRESSURE INDICATION DROPPED INTO THE RED ARC.  CAPTAIN EXECUTED QRH PROCEDURES, SHUTDOWN ENGINE AND DECLARED AN EMERGENCY.  AN OTHERWISE NORMAL APPROACH AND LANDING WAS MADE.  MAINTENANCE DETERMINED PROBLEM TO BE OIL LOSS CAUSED BY A DAMAGED EDP CARBON SEAL ON THE ACCY GEARBOX.  CARBON SEAL WAS REPLACED, OIL TOPPED OFF AND A LEAKING RUN WAS PERFORMED WITH NO FURTHER LEAKAGE NOTED.  AIRCRAFT WAS RELEASED FOR SERVICE. (K)
